PMRGCAuk
6,935 members10,935 posts

Achy legs and feet. Too little or too much Prednisone?

I'm nearly two months in, trying to fine tune my Prednisone dose. The rheumy prescribed 10mg, and I was hovering between there and 15 (which is a common starting dose). I just keep having achy legs and feet, day and night. The Prednisone, at either 12.5 or 15, is doing a good job of taking care of all my old PMR symptoms, with just minor bursitis in the elbows and shoulders. I can function really well, and think I could easily taper the pred down, but the aching pain in my legs (mainly calfs and feet), both day and night, concerns me. Two months ago I had only slight pain in my calfs and none in my feet, but now pain from my knees to my feet is my most noticeable issue. Do you think this is just a side effect of taking Prednisone for 2 months?

5 Replies
oldestnewest

Not really sure but I get this symptom periodically too. Are you taking Adcal and perhaps Magnesium too?

Hovering is probably not great and perhaps you should settle things at 15 mg and reduce by 1 mg a month?

It sounds like you are trying to follow doctor’s orders but it’s simply not enough.

On a practical level, are you on your feet too much?

I get heel pain especially with my feet up, unless I have a cushion under my calves and my heels don’t press into anything. I wear soft, flat suede ankle boots from Gabor that have been my comfiest footwear yet. Not cheap but worth it. They come in a variety of colours and are a wide fit and look good.

Good luck - you solve these things then another pops up. 😕

2 likes
Reply

Have you had any tests to rule out peripheral vascular disease? Did the pain originally start when you were walking, stop when you stopped and then start again when you walked again? When did it start to be all the time? And does anything ease it? Like hanging your feet over the edge of the bed for example?

1 like
Reply

PMRpro, I had not considered PVD, and figured that those aches and pains were related to the PMR. Or more likely the course of Prednisone, as the pains started a couple of weeks into the treatment. The pain doesn't really seem very much like what I had been experiencing with PMR, as these leg and feet pains are much less in the mornings and worse at night. Nor is centered in the hips and shoulders. It doesn't seem to be related to walking or exercise.

I just added a magnesium supplement to see if that helps. So far it has eased the pain a little. I'm doing real well on the 15mg pred but have been reluctant to go lower because of the pain in my legs and feet.

Reply

Are you taking statins? I was recently prescribed Parvastatin and suffered similar aches and pains. If you are then you need to tell your Dr straightaway

Reply

Yes, it could be the statin. That would be easy to test by dropping it for two weeks. (We actually did that a year ago when I first started experiencing PMR symptoms.) I'm going to try lowering the pred and continue taking the magnesium supplements and see what happens.

Reply

You may also like...